Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


TRT, anabolic steroids, resistence exercises and Lipoathrophy
Jan 28, 2011

I need to know about the safety and effectiveness of the use of TRT and Anabolic steroids during bodybuilding excercising to fight limbs lipoathrophy. I have been on Trizivir twice a day for 10+ years. My Cd4 counts have been above 1100 and v.l.< 50 counts ever since I started the regime. However I am now concerned with my body "accelerated" changes in shape. I wonder if the previously described indications (Testosterone Replacement Theraphy + A.S.+ resistance Exercing)are okay. Perhaps combined with a lowering of my HAART dosage (to once a day) or a change in the regime at all. I not sure about appropriate brach of medicine I can consult: An endocronologist? an urologist? both?...Thank you very much for your advice.

Response from Dr. Henry

The AZT in Trizivir can cause fat loss (lipoatrophy). Use of anabolic steroids including testosterone does not add fat where it has been lost and may result in loss of fat from subcutaneous tissues. Lowering dose of Trizivir not recommended-a switch to an alternative (non AZT containing) HIV regimen is worth discussing with your HIV specialist. Exercise can burn off some fat but does not generally add fat when lost due to lipoatrophy. KH



Previous
jump in cd4
Next
Truvada And Kidneys

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement